What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 19, 4:02 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 19, 4:02 AM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
402 AM CST Sat Jan 19 2019
.DISCUSSION...
Current forecast of storms impacting the forecast area seems to be
relatively on track. The trend of the line of storms has been a
little bit slower. The main line of storms should start to impact
the western portions of the forecast area between 6AM to 8AM and
then march across the forecast area through the rest of the
morning and early afternoon. The Storm Prediction Center maintains
the Slight Risk over the forecast area for today. The main
threats from the storms will be strong straight line winds, heavy
rain, and an isolated tornado. So far this morning there have been
a few warnings issued and we expect this trend to continue
through the morning. No current watches are in effect but a watch
could be issued later on this morning. The line should exit the
area in the early afternoon hours.
Cold air advection should kick in behind the front immediately.
Temperatures in the 60s ahead of the front will fall into the 30s
tonight. Temperatures will fall through the day. Winds will be
strong especially south of Lake Pontchartrain. A Wind Advisory is
in effect for the areas south of Lake Pontchartrain. The wind and
cold temperatures will produce wind chill values in the 20s for
much of the area Sunday morning. Cold air shunts off to the east
rather quickly behind the system. Expect a freeze across the
northern portions of the area Sunday morning, and a colder night
Sunday night into Monday morning. Temperatures will be below
normal Sunday, but will rebound quickly for the first half of next
week.
The pattern remains active with another system impacting the area
Wednesday into Thursday. Will have to watch this system in the
coming days. Will carry high POPs for this timeframe and will iron
out the details as the event draws closer.
&&
.AVIATION...
Ceilings will be at different levels at different times today at all
terminals and should range anywhere from OVC003 to OVC030. Gradient
winds will also be quite robust with southerly winds gusting into
the mid 20kt range this morning. Once the cold front moves through,
winds will quickly shift out of the west then northwest with strong
winds once again sustained in the 20 to 30kt range and some of these
gusts could reach as high as 40kt especially for terminals south of
the lakes. A line of strong to severe thunderstorms will accompany
the front which could produce even stronger wind speeds.
&&
.MARINE...
Southerly winds are ramping up this morning and this should continue
to worsen over time today. A small craft advisory will remain
through noon today. This will be replaced by a gale warning
afterwards through 6am Sunday. These winds should begin to ease
during the day Sunday as the next front will begin to bring return
flow back to the area by Monday. The next front may move through the
northern gulf Wednesday morning with strong northerly winds again.
&&
.DECISION SUPPORT...
DSS code: Yellow
Deployed: None
Activation: None
Activities: Gale warning and slight risk severe thunderstorms
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 30 45 28 / 90 10 0 0
BTR 66 32 46 30 / 90 10 0 0
ASD 68 34 49 31 / 90 10 0 0
MSY 68 36 48 36 / 90 10 0 0
GPT 67 35 49 32 / 100 10 0 0
PQL 70 37 50 31 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 3 PM this afternoon to 6 AM CST Sunday for
LAZ061>064-066>070.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ530-
532-534-536-538-550-552-555-557-570-572-575-577.
Gale Warning from 3 PM this afternoon to 6 AM CST Sunday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ532-
534-536-538-550-552-555-557-570-572-575-577.
Gale Warning from 3 PM this afternoon to 6 AM CST Sunday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Jan 19, 4:12 AM CST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
412 AM CST Sat Jan 19 2019
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-192215-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
412 AM CST Sat Jan 19 2019
This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.
.DAY ONE...Today and Tonight
A marginal and slight risk of severe thunderstorms exists for
different portions of the area today. The main hazard expected
will be damaging winds but an isolated tornado can not be ruled
out.
Small craft advisory will remain through 3 pm today. This will be
replaced by a gale warning from 3 pm today through 6 am Sunday.
A wind advisory has been issued for much of the southshore and
coast of southeast Louisiana from 3 pm today through 6 am Sunday.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Small craft advisory conditions will be possible Tuesday and
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed today for severe weather
support.
In the hours before
Special weather statement, Jan 19, 6:38 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
638 AM CST SAT JAN 19 2019
MSZ068-069-191330-
Wilkinson-Amite-
638 AM CST SAT JAN 19 2019
...A STRONG THUNDERSTORM WILL AFFECT WILKINSON AND WESTERN AMITE
COUNTIES...
At 638 AM CST, a strong thunderstorm was located 8 miles northeast of
Fort Adams, moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Centreville, Woodville, Gloster, Dolorosa and Crosby.
A Tornado Watch remains in effect until 100 PM CST for southern
Mississippi.
LAT...LON 3135 9121 3134 9115 3132 9112 3135 9102
3133 9099 3135 9098 3135 9084 3105 9084
3109 9154 3123 9157 3123 9149 3126 9148
3128 9149 3129 9147 3132 9146 3132 9140
3137 9127 3137 9122
TIME...MOT...LOC 1238Z 254DEG 45KT 3120 9148Special weather statement, Jan 19, 6:59 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
659 AM CST SAT JAN 19 2019
LAZ034>036-191345-
East Feliciana-Pointe Coupee-West Feliciana-
659 AM CST SAT JAN 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
CENTRAL POINTE COUPEE AND WESTERN EAST FELICIANA PARISHES...
At 658 AM CST, a strong thunderstorm was located near Melville,
moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Zachary, New Roads, Jackson, St. Francisville, Slaughter, Morganza,
Wilson, Norwood and Wakefield.
A Tornado Watch remains in effect until 100 PM CST for southeastern
Louisiana.
LAT...LON 3080 9178 3098 9107 3072 9109 3070 9121
3071 9126 3070 9127 3063 9173 3067 9174
3071 9173 3074 9176 3078 9176
TIME...MOT...LOC 1258Z 254DEG 45KT 3074 9167Special weather statement, Jan 19, 7:25 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
725 AM CST SAT JAN 19 2019
LAZ035-MSZ068>070-191415-
West Feliciana-Pike-Wilkinson-Amite-
725 AM CST SAT JAN 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA
PARISH...WEST CENTRAL PIKE...SOUTHEASTERN WILKINSON AND AMITE
COUNTIES...
At 725 AM CST, a strong thunderstorm was located over Woodville, or
18 miles north of Jackson, moving northeast at 60 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.
A Tornado Watch remains in effect until 100 PM CST for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3117 9053 3097 9132 3113 9142 3135 9089
3135 9056
TIME...MOT...LOC 1325Z 241DEG 50KT 3109 9129Special weather statement, Jan 19, 7:32 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
732 AM CST SAT JAN 19 2019
LAZ034-035-047-048-191415-
Pointe Coupee-West Baton Rouge-West Feliciana-East Baton Rouge-
732 AM CST SAT JAN 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
NORTHWESTERN WEST BATON ROUGE...SOUTHEASTERN POINTE COUPEE AND
NORTHWESTERN EAST BATON ROUGE PARISHES...
At 732 AM CST, a strong thunderstorm was located over Livonia, or 11
miles southwest of New Roads, moving northeast at 60 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Zachary, Baker, Livonia, Slaughter and Erwinville.
A Tornado Watch remains in effect until 100 PM CST for southeastern
Louisiana.
LAT...LON 3063 9159 3070 9131 3069 9131 3065 9130
3068 9129 3068 9127 3071 9126 3071 9104
3059 9098 3049 9158 3050 9159
TIME...MOT...LOC 1332Z 241DEG 50KT 3054 9153Special weather statement, Jan 19, 8:10 AM CST, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
810 AM CST SAT JAN 19 2019
LAZ036-037-048-071-MSZ069-070-191500-
St. Helena-Northern Tangipahoa-East Feliciana-East Baton
Rouge-Pike-Amite-
810 AM CST SAT JAN 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. HELENA...EASTERN
EAST FELICIANA...NORTHWESTERN TANGIPAHOA AND NORTHEASTERN EAST BATON
ROUGE PARISHES...PIKE AND AMITE COUNTIES...
At 810 AM CST, radar indicated strong thunderstorms were located
along a line extending from Felps to near Greenwell Spring. Movement
was east at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Zachary, Mccomb, Clinton, Liberty, Greensburg, Magnolia, Kentwood,
Summit, Osyka, Smithdale, Darlington, Gillsberg, Pride, Felps,
Easleyville, Tangipahoa and Mccomb Airport.
LAT...LON 3076 9054 3066 9113 3135 9091 3135 9026
TIME...MOT...LOC 1410Z 260DEG 44KT 3100 9091 3060 9107
KLG
Special weather statement, Jan 19, 8:15 AM CST, 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
815 AM CST SAT JAN 19 2019
LAZ037-046>050-071-191500-
Livingston-Iberville-Ascension-St. Helena-Northern Tangipahoa-West
Baton Rouge-East Baton Rouge-
815 AM CST SAT JAN 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASCENSION...SOUTHEASTERN WEST BATON ROUGE...SOUTHERN ST. HELENA...
LIVINGSTON...EAST CENTRAL IBERVILLE AND EAST BATON ROUGE PARISHES...
At 815 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Pride to near Addis. Movement was
northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livingston,
French Settlement, Port Vincent, Montpelier, Westminster, Watson,
Shenandoah, Greenwell Spring and Old Jefferson.
LAT...LON 3076 9054 3032 9070 3024 9139 3066 9113
TIME...MOT...LOC 1415Z 235DEG 39KT 3068 9105 3038 9130
KLG